MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-709
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other events for the reported lot.It was noted that the device is not available for evaluation.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Not yet returned.
 
Event or Problem Description
Surgeon attempted to impact tibial insert as per usual technique (using correct insert impactor).However, insert would not engage as it should and when the surgeon took the insert out for further inspection, it was noted that the wire had completely detached from the insert.The initial cr insert was replaced with a cs equivalent insert.
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding a seating/locking issue involving triathlon insert was reported.The event was not confirmed.Conclusion: one insert with the locking wire removed was returned for evaluation.There are scratches on the superior surface of the insert consistent with attempted implantation and explantation damage.There is a scratch on the anterior surface of the insert, the locking wire was returned bent.There is also damage to the superior posterior tab of the insert.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as images of the device taken when the alleged event was identified is required to complete the investigation for confirming the event and determining a root cause.No further investigation for this event is possible at this time as no device was received by stryker orthopaedics.If the device becomes available, this investigation will be reopened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key7365291
Report Number0002249697-2018-00862
Device Sequence Number1963620
Product Code MBH
UDI-Device Identifier07613327046274
UDI-Public07613327046274
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue Number5530-G-709
Device Lot NumberLFT220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2018
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer05/16/2018
Initial Report FDA Received Date03/23/2018
Supplement Report FDA Received Date06/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR